Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 9, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Oct 31, 2009, 3:25 AM MDT. It took effect at Oct 31, 2009, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2009, 3:25 AM MDT (09:25 UTC)
- In effect from
- Oct 31, 2009, 6:00 AM MDT
- Expired
- Oct 31, 2009, 8:58 PM MDT
- In force
- 15 hr
- Issued by
- NWS Billings, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 310925 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 325 AM MDT SAT OCT 31 2009 ...STRONG WINDS TO CONTINUE TO IMPACT PORTIONS OF SOUTH CENTRAL MONTANA TODAY... .CONDITIONS WILL REMAIN FAVORABLE FOR STRONG WINDS OVER PORTIONS OF SOUTH CENTRAL MONTANA. THE VERY STRONG WINDS WILL BE FOCUSED MAINLY ON THE NORTHERN AND EASTERN END OF THE UPPER YELLOWSTONE VALLEY...ALONG WITH THE NORTHERN END OF THE STILLWATER RIVER VALLEY. STRONG WINDS WILL ALSO EXIST IN A LINE FROM BIG TIMBER TO HARLOWTON. THE WINDS WILL DECREASE THIS EVENING. MTZ028-041-312200- /O.NEW.KBYZ.HW.W.0009.091031T1200Z-091101T0300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 325 AM MDT SAT OCT 31 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO A RANGE OF 30 TO 45 MPH WITH GUSTS TO 60 MPH BY EARLY AFTERNOON. THE WINDS WILL PERSIST INTO EARLY EVENING THEN DECREASE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND BE ALERT FOR DANGEROUS CROSS WINDS ALONG HIGHWAY 191. && $$ MTZ065-312200- /O.EXT.KBYZ.WI.Y.0010.000000T0000Z-091101T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 325 AM MDT SAT OCT 31 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED TODAY. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY AND INTO THE EVENING. WINDS WILL DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-312200- /O.EXT.KBYZ.WI.Y.0010.000000T0000Z-091101T0600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 325 AM MDT SAT OCT 31 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED TODAY. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY AND INTO THE EVENING. WINDS WILL DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS75 KBYZ 311805 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1205 PM MDT SAT OCT 31 2009 ...VERY WINDY TODAY PORTIONS OF SOUTH CENTRAL MONTANA... .UNSEASONABLY WARM TEMPERATURES AND A COMBINATION OF STRONG WINDS ALOFT AND A FAVORABLE SURFACE PRESSURE PATTERN ARE GENERATING STRONG WINDS THIS AFTERNOON. WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS A WIDE AREA WITH GUSTS AS HIGH AS 65 MPH POSSIBLE IN DRAINAGES OUT OF THE BEARTOOTH AND ABSAROKA MOUNTAINS. WINDS WILL BEGIN TO TAPER OFF LATER THIS EVENING. MTZ028-041-010300- /O.CON.KBYZ.HW.W.0009.000000T0000Z-091101T0300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 1205 PM MDT SAT OCT 31 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH HAVE BEEN REPORTED TODAY IN WHEATLAND AND SWEET GRASS COUNTIES. THESE WINDS WILL CONTINUE AND GUSTS UP TO 60 MPH ARE POSSIBLE INTO EARLY EVENING BEFORE DECREASING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND BE ALERT FOR DANGEROUS CROSS WINDS ALONG HIGHWAY 191. && $$ MTZ065-010600- /O.CON.KBYZ.WI.Y.0010.000000T0000Z-091101T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1205 PM MDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SOUTHWEST WINDS OF 35 TO 50 MPH HAVE BEEN REPORTED TODAY IN THE LIVINGSTON AREA. THESE WINDS AND GUSTS AS HIGH AS 65 MPH WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. WINDS WILL DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-010600- /O.CON.KBYZ.WI.Y.0010.000000T0000Z-091101T0600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1205 PM MDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. VERY STRONG WINDS WERE REPORTED THIS MORNING IN THE NYE AREA WITH A GUST MEASURED AT 109 MPH AROUND 830 A.M. THE STRONGEST GUSTS HAVE DECREASED...BUT EXPECT SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH TO CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. WINDS WILL DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. && $$
000 WWUS75 KBYZ 312114 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 314 PM MDT SAT OCT 31 2009 ...VERY WINDY TODAY PORTIONS OF SOUTH CENTRAL MONTANA... .UNSEASONABLY WARM TEMPERATURES AND A COMBINATION OF STRONG WINDS ALOFT AND A FAVORABLE SURFACE PRESSURE PATTERN ARE GENERATING STRONG WINDS THIS AFTERNOON. WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS A WIDE AREA WITH GUSTS AS HIGH AS 65 MPH POSSIBLE IN DRAINAGES OUT OF THE BEARTOOTH AND ABSAROKA MOUNTAINS. WINDS WILL BEGIN TO TAPER OFF LATER THIS EVENING. MTZ028-041-010300- /O.CON.KBYZ.HW.W.0009.000000T0000Z-091101T0300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 314 PM MDT SAT OCT 31 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH HAVE BEEN REPORTED THIS AFTERNOON IN WHEATLAND AND SWEET GRASS COUNTIES. THESE WINDS WILL CONTINUE WITH GUSTS UP TO 60 MPH INTO EARLY EVENING BEFORE DECREASING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND BE ALERT FOR DANGEROUS CROSS WINDS ALONG HIGHWAY 191. && $$ MTZ065-010600- /O.CON.KBYZ.WI.Y.0010.000000T0000Z-091101T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 314 PM MDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SOUTHWEST WINDS OF 40 TO 55 MPH HAVE BEEN OCCURRING THIS AFTERNOON IN THE LIVINGSTON AREA. THESE WINDS WITH GUSTS AS HIGH AS 65 MPH WILL CONTINUE INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-010600- /O.CON.KBYZ.WI.Y.0010.000000T0000Z-091101T0600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 314 PM MDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SOUTHWEST WINDS OF 40 TO 55 MPH HAVE BEEN OCCURRING THIS AFTERNOON IN THE NYE AREA WITH SLIGHTLY WEAKER WINDS OVER THE ADJACENT FOOTHILLS. THESE WINDS WITH GUSTS AS HIGH AS 65 MPH WILL CONTINUE INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. && $$
000 WWUS75 KBYZ 010258 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 858 PM MDT SAT OCT 31 2009 MTZ028-041-010400- /O.CAN.KBYZ.HW.W.0009.000000T0000Z-091101T0300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 858 PM MDT SAT OCT 31 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELED THE HIGH WIND WARNING. WINDS HAVE CALMED BELOW 40 MPH AND WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT AND SUNDAY MORNING. $$ MTZ065-066-010400- /O.CAN.KBYZ.WI.Y.0010.000000T0000Z-091101T0600Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 858 PM MDT SAT OCT 31 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELED THE WIND ADVISORY. WINDS HAVE CALMED BELOW 45 MPH AND WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT AND SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Oct 31, 3:04 AM MDT, 21 minutes earlier.
Area forecast discussion, Oct 31, 3:04 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
304 AM MDT SAT OCT 31 2009
.SHORT TERM...VALID FOR TDY AND SUN...
AN UPPER RIDGE WAS POSITIONED OVER THE GREAT BASIN THIS HOUR.
THIS RIDGE WAS GETTING FLATTENED BY STRONG SHORTWAVE ENERGY
POURING INTO THE BRITISH COLUMBIA COAST. THIS PROCESS WAS CAUSING
SURFACE PRESSURE FALLS OVER SOUTHERN CANADA AND THUS A LEE TROUGH
WAS DEEPENING OVER MONTANA. THE TIGHTENING GRADIENT SHOULD ALLOW
WINDS TO COMFORTABLY SETTLE INTO ADVISORY CRITERIA OVER THE UPPER
YELLOWSTONE AND STILLWATER RIVER VALLEYS TODAY. WINDS WERE NEAR
CRITERIA AT THE MOMENT WITH FURTHER STRENGTHENING EXPECTED
THROUGH THE MORNING. THE CURRENT WIND ADVISORY LOOKS IN REAL GOOD
SHAPE.
700MB WINDS INCREASE TO AROUND 65KTS FROM BIG TIMBER TO JUDITH
GAP BY AFTERNOON. THE SURFACE PRESSURE GRADIENT WILL FORCE MORE
OF A SOUTHWEST WIND TODAY AS OPPOSED TO A WEST WIND OF YESTERDAY.
THIS FAVORS THE BIG TIMBER AREA AT THE END OF THE UPPER
YELLOWSTONE VALLEY. WILL ISSUE A HIGH WIND WARNING FOR NORTHERN
SWEET GRASS COUNTY TO INCLUDE BIG TIMBER. HOW FAR NORTH TO EXTEND
THIS WARNING IS A GOOD QUESTION. THE SURFACE PRESSURE GRADIENT
DOES NOT SUPPORT HIGH WINDS IN WHEATLAND COUNTY. BUFKIT SHOWS A
STABLE LAYER AROUND 800MB WHICH WILL HINDER SOME AFTERNOON MIXING
OF THE STRONGEST WINDS AT 700MB. BELIEVE THIS INVERSION IS
PROBABLY OVER DONE BASED ON YESTERDAY. ATMOSPHERE HAS NOT COOLED
AT THE LOW LEVELS MUCH ANYWAY WITH WIND CONTINUING THROUGH THE
NIGHT. AT ANY RATE...HARD TO IGNORE 65KTS AT 700MB. WILL EXTEND
THE WARNING NORTHWARD INTO HARLOWTON. THIS PATTERN WAS NOT
FAVORABLE FOR JUDITH GAP...SO WILL STOP WARNING SHORT OF JUDITH
GAP.
WINDS WILL BE GUSTY FOR THE REST OF SOUTH CENTRAL MONTANA TODAY
WITH SOME GUSTS TO 40MPH ALREADY AT BILLINGS THIS MORNING.
FORECAST NOT HITTING THINGS HARD ENOUGH...SO BUMPED WINDS UP OVER
THE REST OF SOUTH CENTRAL MONTANA. WINDS SHOULD BE SIMILAR TO
YESTERDAY...IF NOT A BIT STRONGER. WINDS WILL NOT TOTALLY LINK
UP...WITH SOME ASCENT THIS AFTERNOON...SO OPTED TO NOT PUSH THE
WARNING ANY FARTHER EAST. SHORTWAVE ENERGY WILL STREAM INTO THE
AREA AS HEIGHTS LOWER WITH THE MAIN WAVE SURGING ACROSS SOUTHERN
CANADA. STRONG DOWNSLOPE FLOW SHOULD PREVENT MUCH OF THE
PRECIPITATION FROM FALLING ONTO THE PLAINS. THE MOUNTAINS WILL
RECEIVE THE BULK OF THE POPS TODAY. DID PLACE A SWATH OF LOW POPS
EAST OF BILLINGS AS DOWNSLOPE INFLUENCES NOT THAT PRONOUNCED
THERE AND THE GFS HAS BEEN BRUSHING SOME QG FORCING ACROSS SOUTH
CENTRAL MONTANA THIS AFTERNOON FOR A COUPLE OF DAYS NOW.
THE LEE TROUGH WILL PULL EAST THIS EVENING...AND THIS SHOULD HELP
THE WINDS DECREASE. A COLD FRONT WILL ENTER THE FORECAST AREA
AFTER MIDNIGHT AND THIS WILL SHUT THE WINDS DOWN OVER THE WEST.
THE COMBINATION OF THE TROUGH MOVING EAST A COLD FRONT SWEEPING
IN WOULD LEND TO AN EARLIER DEPARTURE OF THE STRONG WINDS...SO
WILL TRIM THE ADVISORY BACK TO END AT MIDNIGHT. THIS SUPPORTED BY
ALL GUIDANCE PRODUCTS.
A WEAK TROUGH WILL SLIDE THROUGH THE FORECAST AREA SUNDAY. THIS
WILL PROVIDE A PERIOD OF QG FORCING AND FRONTOGENESIS OVER MAINLY
SOUTHERN AREAS. LOW LEVEL WINDS TRY TO TURN NORTHERLY AND SUPPORT
MORE OF AN UPSLOPE DIRECTION TO AID IN ASCENT AT THE LOW LEVELS.
THE GFS WAS QUITE AGGRESSIVE IN PAINTING POPS OVER THE MOUNTAINS
AND ALONG THE NORTH SLOPES OF OUR SOUTHERN AREAS. BUMPED POPS UP
MORE FOR THIS. TEMPERATURES WILL BE QUITE MILD TODAY WITH PRE
FRONTAL WARMING AND STRONG DOWNSLOPE FLOW. BUMPED HIGHS UP A
DEGREE OR TWO BASED ON PERFORMANCE OF YESTERDAY. LIMITING FACTOR
MAY BE CLOUDS AGAIN AS THEY SHOULD BE THICKER. COOLER
TEMPERATURES ANTICIPATED SUNDAY BEHIND THE COLD FRONT. HUMPHREY
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
SEVERAL CHANGES TO THE EXTENDED PERIOD THIS MORNING...AS HAVE
BEGUN TREND TOWARD COOLER GFS. ALTHOUGH ECMWF HAS BEEN PRETTY
CONSISTENT OVER THE PAST SEVERAL RUNS...COULD NOT SEE
AMPLIFICATION OF STRONG RIDGE OVER THE AREA PANNING OUT. A MORE
LOGICAL AND CLIMATOLOGICAL PROGRESSION WOULD BE SIMILAR TO GFS
WITH MORE ZONAL TYPE FLOW...TO SLIGHTLY NORTHWESTERLY
FLOW...WHERE LOWS MOVE ACROSS SUPPRESSING THE AMPLIFICATION OF
THE RIDGE INTO THE AREA. IN ADDITION TO COOLER TEMPS...AROUND
CLIMO NORMALS...THROUGH THE PERIOD...THE GFS ALSO FAVORS A SERIES
OF SHORTWAVES THROUGH THE REGION THROUGHOUT THE PERIOD.
THE DIFFICULTY WITH THESE WAVES IS THAT MOISTURE IS VERY LIMITED
AND TIMING IS TRICKY SO FAR OUT...SO HAVE POPULATED WITH SUB
CLIMO POPS...WITH BEST CHANCES IN THE HIGH TERRAIN. THE MOST
SIGNIFICANT DISTURBANCE AT THIS POINT APPEARS TO PUSH THROUGH THE
REGION FAIRLY QUICKLY WEDNESDAY. ALTHOUGH MOISTURE DOES NOT LOOK
TOO GREAT AT THIS POINT...THERE IS PLENTY OF ENERGY...SO WENT
WITH AROUND CLIMO RANGE POPS TO START.
COOLER READ STARTS RIGHT AWAY AND PROCEEDS THROUGH THE EXTENDED
PERIOD. SO GENERALLY LOWERED TEMPS A FEW DEGREES ACROSS THE
BOARD. WE DO STILL WARM SLOWLY THROUGH THE PERIOD AS WEAK RIDGING
DEVELOPS...BUT IS SUPPRESSED BY TROFS MOVING ACROSS CANADA.
THIS PATTERN OF LOWS MOVING THROUGH SOUTHERN CANADA SUPPRESSING
THE RIDGING WILL ALSO LEAD TO MORE WINDY CONDITIONS ACROSS THE
REGION. THEREFORE...WINDS HAVE BEEN INCREASED ACROSS THE REGION
THROUGHOUT THE PERIOD AS WELL. GILSTAD
&&
.AVIATION...
STRONG GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE ALONG THE
EASTERN SLOPES OF THE CRAZIES...BEARTOOTHS...AND ABSAROKAS
THROUGH THE DAY TODAY...WITH GUSTS OF 30-40 KTS. GAP FLOW WINDS
ARE EXPECTED TO PICK UP EARLY THIS MORNING...IN AND AROUND KLVM
AND NYE..WITH GUSTS TO AROUND 50 KTS. WINDS ACROSS THE THE PLAINS
ARE ALSO EXPECTED TO INCREASE OUT OF THE WEST TODAY...AS A
DISTURBANCE MOVES THROUGH THE REGION. EXPECT WIDESPREAD GUSTS OF
25-35 KTS ACROSS THE WESTERN PLAINS...INCLUDING KBIL...WITH GUSTS
AROUND 50KTS NEAR THE WESTERN MOUNTAINS...SPREADING FROM KLVM TO
K6S0 AND AS FAR NORTH AS K3HT.
OTHERWISE...VFR FLIGHT CONDITIONS WILL PREVAIL THROUGH THE DAY
TODAY...WITH ONLY A SLIGHT CHANCE FOR LIGHT PRECIP IN THE FAR
EAST ZONES AND OVER THE WESTERN MOUNTAINS. GILSTAD
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SUN MON TUE WED THU FRI
-------------------------------------------------------
BIL 062 040/052 030/051 031/054 035/054 031/055 037/058
0/N 22/W 10/B 00/B 12/W 11/B 11/B
LVM 058 039/050 027/050 027/053 032/056 029/053 033/056
0/N 23/W 10/B 11/B 12/W 11/B 11/N
HDN 063 036/053 030/053 030/056 033/056 030/057 034/062
2/W 22/W 10/B 00/B 12/W 11/B 11/B
MLS 062 036/053 028/052 031/053 033/056 032/056 035/058
0/B 02/W 10/B 00/B 12/W 11/B 11/B
4BQ 062 035/051 029/051 028/052 031/056 030/057 033/058
0/B 02/W 10/B 00/B 12/W 11/B 11/B
BHK 060 033/051 029/050 030/050 032/053 032/054 034/058
0/N 02/W 10/B 10/B 12/W 11/B 11/B
SHR 063 033/050 026/049 025/053 029/057 027/057 028/059
0/B 03/W 20/B 10/B 12/W 11/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
ZONES 28-41.
WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ZONES
65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Oct 30, 9:19 PM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 919 PM MDT FRI OCT 30 2009 MTZ028>042-056>058-063>068-WYZ098-099-010330- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 919 PM MDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH WILL IMPACT THE BEARTOOTH FOOTHILLS AND LIVINGSTON AREA THROUGH THIS EVENING. WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH IN THESE AREAS AFTER MIDNIGHT. THOSE TRAVELING ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE SHOULD BE PREPARED FOR STRONG CROSS WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTHWEST WINDS WITH GUSTS TO 60 MPH WILL CONTINUE IN THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS ON SATURDAY...AFFECTING THE LIVINGSTON AND NYE AREAS. TRAVELERS ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE SHOULD BE PREPARED FOR DANGEROUS CROSS WINDS. GUSTY WEST WINDS WILL IMPACT THE ENTIRE WESTERN PORTION OF THE FORECAST AREA ON SATURDAY. GUSTS OF 40 TO 50 MPH WILL CAUSE STRONG CROSS WINDS ALONG HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.